Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 79, NWS New York, NY

September 9, 2016

NWS New York, NY issued this small craft advisory at Sep 9, 2016, 3:32 PM EDT. It took effect at Sep 10, 2016, 12:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 3:32 PM EDT (19:32 UTC)
In effect from
Sep 10, 2016, 12:00 PM EDT
Expired
Sep 11, 2016, 6:00 PM EDT
In force
30 hr
Issued by
NWS New York, NY

The text

As transmitted.

247 
WHUS71 KOKX 091932
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EDT FRI SEP 9 2016

...ROUGH CONDITIONS SATURDAY NIGHT INTO SUNDAY...

ANZ350-353-355-100900-
/O.NEW.KOKX.SC.Y.0079.160910T2200Z-160911T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 2 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 2 PM EDT
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
582 
WHUS71 KOKX 100749
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 AM EDT SAT SEP 10 2016

...ROUGH CONDITIONS DEVELOPING TODAY AND TONIGHT...

ANZ330-340-345-101600-
/O.EXB.KOKX.SC.Y.0079.160910T2200Z-160911T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
349 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SUNDAY.

* WINDS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-101600-
/O.EXT.KOKX.SC.Y.0079.160910T1600Z-160911T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-101600-
/O.EXT.KOKX.SC.Y.0079.160910T2200Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
349 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
562 
WHUS71 KOKX 101558
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1158 AM EDT SAT SEP 10 2016

...ROUGH CONDITIONS DEVELOPING THIS AFTERNOON AND TONIGHT...

ANZ353-355-110000-
/O.CON.KOKX.SC.Y.0079.160910T1600Z-160911T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1158 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-110000-
/O.CON.KOKX.SC.Y.0079.160910T2200Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1158 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-110000-
/O.CON.KOKX.SC.Y.0079.160910T2200Z-160911T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1158 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT SUNDAY...

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
627 
WHUS71 KOKX 102219
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
619 PM EDT SAT SEP 10 2016

...ROUGH CONDITIONS TONIGHT INTO SUNDAY...

ANZ353-355-110930-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
619 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-110930-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
619 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-110930-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
619 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
589 
WHUS71 KOKX 110716
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 AM EDT SUN SEP 11 2016

...ROUGH CONDITIONS TODAY...

ANZ330-340-110830-
/O.CAN.KOKX.SC.Y.0079.000000T0000Z-160911T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
316 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ345-111700-
/O.EXT.KOKX.SC.Y.0079.000000T0000Z-160911T1700Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
316 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-112000-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-112000-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
316 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
425 
WHUS71 KOKX 111629
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1229 PM EDT SUN SEP 11 2016

...ROUGH CONDITIONS TODAY...

ANZ345-111730-
/O.CAN.KOKX.SC.Y.0079.000000T0000Z-160911T1700Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1229 PM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED AND PERSISTENT GUSTS TO 25 KT ARE NO LONGER
EXPECTED. HOWEVER AN OCCASIONAL GUST TO 25 KT IS STILL POSSIBLE
THROUGH THE AFTERNOON.

$$

ANZ353-355-112200-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1229 PM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-112200-
/O.CON.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1229 PM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
144 
WHUS71 KOKX 112202
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT SUN SEP 11 2016

...WINDS AND SEAS HAVE SUBSIDED...

ANZ350-353-355-112315-
/O.EXP.KOKX.SC.Y.0079.000000T0000Z-160911T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
602 PM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHERLY WIND GUSTS HAVE DIMINISHED TO BELOW SMALL CRAFT LEVELS
ACROSS THE OCEAN WATERS. ALSO SEAS HAVE SUBSIDED TO BELOW 5 FEET.
THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 2:41 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 9, 2:41 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
241 PM EDT FRI SEP 9 2016

.SYNOPSIS...
A weak cold front stalls over the area today. The front will
lift north as a warm front late tonight and Saturday. A cold
front moves through on Sunday, followed by high pressure building
in early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Bumped highs up a few degrees across Long Island and about a
degree in the NYC metro as temperatures have been running a few
degrees warmer than forecast. Records have already been tied at
ISP and LGA, and RERs have been sent. Still a possibility that
other records are tied or broken today. Some factors that could
inhibit temperatures from rising much further are increasing cloud
cover as well as sea breeze development.

Ridging will continue to build aloft so any triggers for
convection will be from vorticity maxima in the westerly flow as
well as from a lingering frontal boundary sea breezes. Convective
trends will continue to be monitored through the remainder of the
afternoon, but current expectation is for coverage to be isolated
to scattered.

There is a moderate risk for rip current development today due to
a combination of 2 ft long period se swells and 3 ft southerly
wind waves.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Flow aloft amplifies as upstream trough digs across the upper mid
west, traversing across the Great Lakes Region during this time
frame. As a result, ridge along the eastern seaboard builds
further.

At the surface, stalled front nearby tonight will lift north
Saturday. Once again, front could act as a trigger, but do not see
much forcing aloft for anything other than isolated to scattered
showers/thunderstorms through this period. Better chance for more
widespread precip remains well to the west ahead of the
approaching trough.

Warm temperatures continue, with lows tonight ranging from the
upper 60s to the mid 70s under plenty of clouds.

On Saturday, temperatures should rise well into the 80s,
especially away from the water as south flow keeps eastern
locations cooler. Away from the water, some 90 degree readings are
likely.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A cold front approaches and is progged to reach the lower Hudson
Valley by daybreak Sunday before moving offshore by late afternoon.
Looks like the best overall chances of a shower or thunderstorm will
be during Sunday morning. PoPs are still capped at chance for the
time being. Clouds diminish Sunday afternoon and it turns somewhat
breezy with cold air advection aloft. Thinking is that this CAA will
be delayed enough to allow high temperatures reach the mid 80s in
and around the city as well as a good portion of Long Island.

High pressure builds in for Monday with a cooler and drier air mass.
It should be a sunny day with high temperatures near normal. Dry and
sunny conditions continue for Tuesday, and with high pressure
offshore, a return southerly wind flow will bring warmer high
temperatures and a rise in dewpoints.

A cold front is then forecast to move through some point during
Wednesday with a chance of a shower or thunderstorm. High pressure
returns for Thursday with noticeably cooler and drier conditions.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A weak, diffuse frontal boundary will linger over the region this
afternoon into tonight. This boundary will make for a challenging
wind forecast.

Seabreeze is struggling to push north and resides right along the
immediate coast this afternoon. A real tough call as to how far
north it gets with west winds in the boundary layer averaging
around 10 kt. It may be the case where it briefly moves in and
then back out, or the flow remains SW at the coastal terminals.
Elsewhere, W-NW winds around 10 kt with some backing to the W-SW
this afternoon. Winds then become light and variable overnight
and then S-SE Saturday morning as a warm front moves across the
area.

Thunderstorms are mentioned in the NYC and Lower Hudson Valley
terminals late this afternoon, but confidence remains low.
Additional showers are possible later tonight as a warm front
approaches from the south, but mainly after midnight.

VFR conditions today outside of any showers and thunderstorms.
There could be some patchy MVFR fog outside the NYC terminals
toward daybreak Saturday.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Decreasing confidence with afternoon seabreeze
and thunderstorms.

KLGA TAF Comments: Decreasing confidence with afternoon thunderstorms.

KEWR TAF Comments: Decreasing confidence with afternoon thunderstorms.
Flow this afternoon by vary by 20-30 degrees.

KTEB TAF Comments: Decreasing confidence with afternoon thunderstorms.
Flow this afternoon by vary by 20-30 degrees.

KHPN TAF Comments: Decreasing confidence with afternoon thunderstorms.
Flow this afternoon by vary by 20 degrees.

KISP TAF Comments: Seabreeze will likely fluctuate across the
area with winds varying from W-SW to S. Low chance of showers late
this afternoon.

.Outlook for 18Z Saturday through Wednesday...
.Sat Aft...Mainly VFR with isolated showers and thunderstorms.
.Sat Ngt...MVFR with scattered showers and thunderstorms.
.Sun-Tue...VFR. Northwest gusts around 20 kt on Sunday.
.Wed...Mainly VFR with scattered showers.

&&

.MARINE...
A weak cold front stalls over the waters today and tonight. Winds
should remain relatively light, with speeds in the teens in spots
due to sea breeze enhancements during the day.

Winds diminish tonight, but will increase from the south Saturday
as the front lifts to the north. The pressure gradient will
tighten Saturday, so expect a steady increase in wind speeds
Saturday afternoon.

Seas remain under 5 Ft over the ocean waters today and tonight,
and 2 ft or less for the non ocean waters. By Saturday, expect
seas to build as the winds increase.

The pressure gradient tightens over the area waters Saturday night
with the approach of a cold front. Expect an increase in winds and
seas during this period. Looks like SCA conds are likely at least on
the ocean waters, and gusts to 25 kt for some of the other waters
could be possible. The cold front moves through on Sunday, and
between the pressure gradient and some cold advection, SCA conds
should continue on the ocean waters with marginal conditions on the
other waters.

Winds and seas then subside Sunday night with conditions below
advisory criteria prevailing through the rest of the forecast
period.

&&

.HYDROLOGY...
Moderate to severe drought conditions continue for Suffolk County.
Please refer to the latest local drought statement for details.

No widespread significant rainfall expected through early next
week.

&&

.CLIMATE...
With warm air returning to the region today, there is a chance
record highs could be tied or broken.

The following are the record and forecast highs for
today September 9

    RECORD HIGH   FORECAST HIGHS

 EWR....94/1964.........92
 BDR....89/1959.........89
 NYC....94/1915.........89
 LGA....91/2002*........90
 JFK....93/1959.........88
 ISP....89/1996.........88

 * RECORD ALSO OCCURRED IN PREVIOUS YEARS

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JC/PW
NEAR TERM...DS/PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...DW
MARINE...JC/PW
HYDROLOGY...JC/PW
CLIMATE...
Hazardous weather outlook, Sep 9, 4:10 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EDT FRI SEP 9 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-100900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
410 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-100900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-100900-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
410 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT AT ATLANTIC
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.